Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Suffering from bipolar disorder, get violent on slightest disturbance. Taking Oxetol, Respiredone, Nexito. Medicine modification required?

Dear Doc , My husband has been diagnosed with Bipolar 2 1 year back. He is taking treatment of Oxetol 450 Mg (twice a day), respiredone 2 mg (once a day), nexito 15 mg (once a day). He had huge differences with his parents after our marriage, after witch he was under continuous stress . we are married from last 8 years. Now the things have really improved, but even on slightest of disturbance or conflict of words, he shouts, he tears his shirt, he throw away things, damage furniture and glass material etc.and hit himself badly. Otherwise he is a very nice person.. Do u think, any modification in his medicine can help him. Please advice. regards, shivali batra
Asked On : Sun, 29 Apr 2012
Answers:  1 Views:  165
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Hi Shivali,
Welcome to Healthcare Magic and thanks for your question...

Bipolar-2 is basically a mood disorder classified under the bipolar spectrum disorders, where the person has had atleast one hypomanic episode and usually more frequent depressive episodes. Oxetol is a mood stabilizer; Risperidone is an anti-psychotic (antipsychotics are usually given in the initial phase of an episode to bring down the symptoms more quickly, or if there are any psychotic symptoms in addition to the mood symptoms); Nexito is an antidepressant.

The combination of medication he is on seems to be appropriate for the diagnosis that you have mentioned. However, the decision on adjustment or change in medication can be done only after a proper clinical assessment, including a detailed mental state examination.

The current symptoms of irritability, anger outbursts and aggressive behaviour need further exploration to see if they are part of a mood episode. It is likely that they could be part of a hypomanic episode and if so, his medication needs to be adjusted. Please have a review consultation with his psychiatrist, who would be able to assess him and advice further management.

All the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Thu, 21 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor